Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

March 17, 2016Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Mar 17, 2016, 7:13 PM EDT for Genesee County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2016, 7:13 PM EDT (23:13 UTC)
Expired
Mar 17, 2016, 8:15 PM EDT
In force
62 min
Issued by
NWS Buffalo, NY

County Genesee County, NY

The radar

The Buffalo radar (KBUF), 7 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS81 KBUF 172313
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
713 PM EDT THU MAR 17 2016
 
NYZ001-002-010>012-180015-
ORLEANS-NIAGARA-WYOMING-NORTHERN ERIE-GENESEE-
713 PM EDT THU MAR 17 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ORLEANS...
WESTERN GENESEE...NORTHWESTERN WYOMING...NORTHEASTERN ERIE AND
SOUTHEASTERN NIAGARA COUNTIES...

AT 713 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NORTH TONAWANDA TO NEAR WEST SENECA...AND MOVING EAST
AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
LACKAWANNA...BATAVIA...KENMORE...DEPEW AND AMHERST.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 55 AND 48.
 
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4309 7894 4321 7816 4279 7816 4283 7886
      4284 7886 4286 7889 4303 7890 4304 7889
      4302 7892 4306 7893 4305 7889 4307 7893
TIME...MOT...LOC 2313Z 266DEG 45KT 4304 7884 4287 7879 
$$

RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Mar 17, 6:06 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 17, 6:06 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
606 PM EDT THU MAR 17 2016

.SYNOPSIS...
COMPLEX LOW PRESSURE NORTH OF LAKE ONTARIO THIS EVENING WILL PUSH
EAST ACROSS NEW ENGLAND OVERNIGHT. ITS ASSOCIATED COLD FRONT WILL
MOVE SOUTH ACROSS THE FORECAST AREA IN THE PROCESS...PRODUCING
THE LIKELIHOOD OF SHOWERS IN THE PROCESS. THESE RAIN SHOWERS WILL
BECOME MIXED WITH WET SNOW LATE TONIGHT AND FRIDAY MORNING. AFTER A
STRETCH OF SPRING LIKE WEATHER...NOTABLY CHILLIER AIR IN THE WAKE OF
THE FRONT WILL SEND TEMPERATURES TO BELOW NORMAL LEVELS THROUGH THE
WEEKEND INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
WHILE IT WAS WINDY ACROSS MUCH OF THE REGION THIS AFTERNOON...IT
WAS SOMEWHAT SPRING-LIKE TODAY WITH A STRONG LAKE BREEZE SETTING
THE STAGE FOR SOME SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE
ASSOCIATED LAKE BREEZE BOUNDARIES. THIS DIURNAL BASED INSTABILITY
WILL TRANSITION TO SYNOPTIC SCALE WEATHER THIS EVENING...AS
COMPLEX LOW PRESSURE OVER SOUTHERN ONTARIO WILL MOVE EAST ACROSS
THE ST LAWRENCE VALLEY AND NORTHERN NEW ENGLAND.

A RIBBON OF DEEPER MOISTURE ASSOCIATED WITH THIS SYSTEM WILL SAG
SOUTH ACROSS THE REGION AHEAD OF A FAIRLY STRONG COLD FRONT. THIS
WILL LEAD TO MORE WIDESPREAD SHOWER ACTIVITY TONIGHT...WITH COLDER
AIR IN THE WAKE OF THE FRONT ENCOURAGING THE RAIN SHOWERS TO
EVENTUALLY MIX WITH AND CHANGE TO WET SNOW SHOWERS. SNOW ACCUMS WILL
BE LIMITED TO THE HIGHER TERRAIN WHERE AN INCH OR SO MAY ACCUMULATE.
OVERNIGHT LOWS WILL DIP INTO TO THE LOW 30S FOR MOST WITH SOME UPPER
20S ISOLATED TO THE NORMALLY COLDER SPOTS.

ON FRIDAY...A SECONDARY PUSH OF COLDER AIR WILL FORCE THE COLD FRONT
SOUTH OF THE FORECAST AREA WHILE MUCH DRIER AIR ARRIVES FROM THE
NORTH. HAVE HUNG ON TO CHANCES OF PRECIPITATION AND CLOUD COVER
THROUGH MUCH OF THE DAY AS A CHILLY UPSLOPE FLOW SOUTH OF LAKE
ONTARIO WILL KEP SOME LOW LEVEL LIFT IN PLACE. GIVEN THE COLD AIR
ADVECTION...TEMPERATURES WILL STRUGGLE TO RISE OUT OF THE 30S FRIDAY
WITH POSSIBLY ANOTHER INCH OF SNOW POSSIBLE FOR THE HIGHER TERRAIN.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE ACROSS ONTARIO WILL RIDGE ACROSS THE REGION FRIDAY
NIGHT. SOME FLURRIES OR LIGHT SNOW SHOWERS MAY LINGER SOUTH OF LAKE
ONTARIO FRIDAY NIGHT...BUT THESE SHOULD TAPER OFF LATE IN THE NIGHT
AS EQUILIBRIUM LEVELS LOWER. TEMPERATURES ALOFT SHOULD STILL BE COLD
ENOUGH TO SUPPORT SOME LAKE EFFECT CLOUDS WHICH WILL HELP KEEP
TEMPERATURES A BIT WARMER NEAR THE LAKESHORE WHERE LOWS SHOULD RUN
IN THE LOWER 20S. IT WILL BE COLDER INLAND WITH LOWS IN THE
TEENS...AND MAYBE EVEN THE SINGLE DIGITS EAST OF LAKE ONTARIO.

HIGH PRESSURE WILL BUILD ACROSS THE REGION SATURDAY INTO SATURDAY
NIGHT...WITH FAIR WEATHER BUT WINTER-LIKE TEMPERATURES. HIGH TEMPS
SATURDAY WILL BE IN THE LOW TO MID 30S AND LOWS ON SATURDAY NIGHT
WILL FALL INTO THE TEENS AND LOWER 20S.

THINGS GET A BIT MORE INTERESTING LATE SATURDAY NIGHT THROUGH SUNDAY
NIGHT SINCE MOST 12Z GUIDANCE IS MORE AGGRESSIVE IN DEVELOPING A
COASTAL LOW. FIRST...A CLOSED UPPER LEVEL LOW IS FORECAST TO
GRADUALLY OPEN TO A TROUGH ACROSS THE LOWER LAKES ON SUNDAY.
CONSENSUS TRACKS A WEAK SURFACE LOW UNDERNEATH THIS TROUGH ACROSS
THE OHIO VALLEY. THIS MAY BRING SOME LIGHT SNOW ACROSS SOUTHERN AND
WESTERN PORTIONS OF THE CWA. ANY SNOW ACCUMULATION SHOULD BE ON THE
LIGHT SIDE...MAYBE AN INCH OR TWO.

AFTER THIS THERE IS CONSIDERABLE MODEL UNCERTAINTY. SOME GUIDANCE
PHASES THE SHORTWAVE WITH A DEVELOPING COASTAL LOW...RESULTING IN A
COASTAL STORM NEAR CAPE COD ON MONDAY MORNING. THE 12Z GGEM/ECMWF
ARE STRONGEST WITH THIS...WITH ROUGHLY TWO-THIRDS OF GFS ENSEMBLE
MEMBERS SHOWING A SIMILAR SOLUTION. PREVIOUS RUNS DID NOT PHASE THIS
AS AGGRESSIVELY...SO POPS SUNDAY INTO SUNDAY NIGHT ARE CONSIDERABLY
HIGHER...ESPECIALLY FOR EASTERN PORTIONS OF THE CWA. HIGHS ON SUNDAY
SHOULD BE IN THE 30S...WITH THERMAL PROFILES SUGGESTING THAT IF IT
DOES PRECIPITATION THE COLUMN SHOULD COOL ENOUGH TO SUPPORT SNOW.
THIS SAID...MOST GUIDANCE KEEPS THE BULK OF THE QPF WITH THIS SYSTEM
TO OUR EAST WITH ONLY A SMALL CHANCE OF HEAVY SNOW REACHING THE
EASTERN LAKE ONTARIO REGION.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ON MONDAY...THE COASTAL LOW WILL TRACK NORTHEASTWARD ALONG THE
NEW ENGLAND COASTLINE AND INTO THE CANADIAN MARITIMES. WHILE THIS
SYSTEM SHOULD REMAIN FAR ENOUGH AWAY TO KEEP ITS WORST EFFECTS TO
OUR EAST... SOME OF ITS LIGHTER TRAILING WRAPAROUND SNOW MAY
AFFECT THE NORTH COUNTRY FOR AT LEAST PART OF THE DAY. MEANWHILE
ACROSS THE REMAINDER OF THE REGION...A NORTHWESTERLY FLOW OF COLD
AIR SHOULD PRODUCE MUCH MORE SCATTERED LAKE AND OROGRAPHICALLY
DRIVEN SNOW SHOWERS SOUTHEAST OF THE LAKES. TEMPERATURE-WISE
EXPECT A CHILLY DAY...WITH DAYTIME HIGHS CONFINED TO THE LOWER TO
MID 30S.

MONDAY NIGHT AND TUESDAY SURFACE-BASED RIDGING OVER THE UPPER
GREAT LAKES WILL SLIDE EASTWARD AND ACROSS THE LOWER LAKES AND NEW
YORK STATE...WITH THIS FEATURE REACHING EASTERN NEW YORK BY THE
END OF THE DAY. INCREASING SUBSIDENCE AND DRYING ATTENDANT TO THIS
FEATURE WILL BRING ABOUT THE DEMISE OF ANY LINGERING SNOW SHOWERS
MONDAY NIGHT...WITH GENERALLY DRY WEATHER THEN PERSISTING THROUGH
TUESDAY... SAVE ACROSS FAR SOUTHWESTERN NEW YORK WHERE AN
APPROACHING WARM FRONT MAY BRING ABOUT THE CHANCE OF A RAIN OR
SNOW SHOWER LATE IN THE DAY. WITH CLEARING SKIES/LIGHTENING WINDS
AND A CHILLY AIRMASS STILL IN PLACE...LOWS MONDAY NIGHT SHOULD
RANGE FROM THE UPPER TEENS ACROSS THE NORTH COUNTRY TO THE LOWER
AND MID 20S SOUTH OF LAKE ONTARIO. THE BEGINNINGS OF WARM AIR
ADVECTION ON THE BACKSIDE OF THE DEPARTING SURFACE RIDGE SHOULD
THEN ALLOW DAYTIME HIGHS TO RECOVER AT LEAST A LITTLE ON
TUESDAY...WHEN HIGH TEMPS SHOULD RANGE FROM THE LOWER TO MID 30S
EAST OF LAKE ONTARIO TO AROUND 40 ELSEWHERE.

AFTER THAT...AN INCREASINGLY ACTIVE AND ALSO WARMER/WETTER
PATTERN LOOKS TO SET UP ACROSS OUR REGION FROM THE MIDDLE OF NEXT
WEEK RIGHT ON INTO NEXT WEEKEND. ALOFT...AN INITIALLY ZONAL FLOW
WILL GIVE WAY TO A DEVELOPING TROUGH OVER THE WESTERN HALF OF THE
NATION AND DOWNSTREAM HEIGHT RISES ACROSS THE EAST...WHILE AT THE
LOWER LEVELS A BAROCLINIC ZONE WILL LIKELY SET UP SOMEWHERE OVER
THE OHIO VALLEY/ GREAT LAKES/NEW ENGLAND...WITH MULTIPLE WAVES OF
LOW PRESSURE RIPPLING NORTHEASTWARD ALONG THIS BOUNDARY AND ACROSS
OUR REGION.

OVER TIME...THE PASSING WAVES OF LOW PRESSURE SHOULD DRAW
PROGRESSIVELY WARMER AIR NORTHEASTWARD INTO OUR REGION WHILE ALSO
BRINGING PERIODIC CHANCES FOR PRECIPITATION...WITH PTYPE ALSO
TRENDING TOWARD MAINLY RAIN AS THE ATMOSPHERIC COLUMN OVER OUR
REGION WARMS. AT THIS POINT...IT APPEARS THAT WE SHOULD AT LEAST
SEE TEMPERATURES CLIMBING INTO THE UPPER 40S ACROSS THE NORTH
COUNTRY...AND INTO THE 50S SOUTH OF LAKE ONTARIO FOR WEDNESDAY AND
THURSDAY OF NEXT WEEK...WITH WARMER READINGS THAN THESE DEFINITELY
NOT OUT OF THE QUESTION.

AS A FINAL NOTE...DEPENDING ON THE EVENTUAL LOCATION OF THE LOW
LEVEL BAROCLINIC ZONE AND THE ULTIMATE TRACKS OF THE
AFOREMENTIONED LOW PRESSURE SYSTEMS...THE MIDDLE AND LATTER
PORTIONS OF NEXT WEEK COULD POTENTIALLY TURN OUT TO BE QUITE WET
ALONG WITH THE CHANCE FOR SOME EVENTUAL HYDRO CONCERNS. WHILE IT
REMAINS FAR TOO SOON AND THE EXACT LOCATIONS OF THE ABOVE FEATURES
FAR TOO UNCERTAIN FOR EVEN A MENTION OF THIS IN THE HWO AT THIS
TIME...THIS IS A POTENTIAL THAT WE WILL NEED TO KEEP A CLOSE EYE
ON OVER THE COMING WEEK.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS REMAIN IN PLACE ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK FOR THE REMAINDER OF THE AFTERNOON AND EARLY
EVENING...ALTHOUGH RAIN SHOWERS AND ISOLATED THUNDER WILL BE FOUND
ALONG THE NORTHERN LAKE BREEZE BOUNDARY THAT EXTENDS FROM KIAG TO
KROC.

AS WE PUSH THROUGH TONIGHT...COMPLEX LOW PRESSURE NORTH OF LAKE
ONTARIO WILL DRIFT EAST WHILE PUSHING ITS ASSOCIATED COLD FRONT
ACROSS OUR REGION. DEEPER MOISTURE AHEAD OF THIS FRONT WILL LEAD TO
LOWERING CIGS WITH VFR CONDITIONS EVENTUALLY DETERIORATING TO MVFR
AFTER MIDNIGHT. THERE COULD EVEN BE IFR CIGS ACROSS PARTS OF THE SRN
TIER BY DAYBREAK.

NORTHERLY UPSLOPE WINDS IN THE WAKE OF THE AFOREMENTIONED COLD FRONT
WILL DELAY CLEARING ON FRIDAY...WITH MVFR CIGS GRADUALLY IMPROVING
TO VFR DURING THE AFTERNOON. THIS TRANSITION WILL BE QUICKER FOR
KART AND KGTB WHERE THE UPSLOPE FLOW WILL NOT COME INTO PLAY.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY NIGHT...MAINLY VFR.
SUNDAY THROUGH TUESDAY...CHANCE OF SNOW SHOWERS POSSIBLY MIXING WITH
RAIN DURING THE DAYLIGHT HOURS. POTENTIAL FOR MVFR/IFR IN SNOW
SHOWERS.

&&

.MARINE...
THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND A
STRONG LOW LEVEL JET HAS PUSHED WINDS TO 15-25 KTS ACROSS MUCH OF
THE LOWER GREAT LAKES WHICH SHOULD TAPER BACK DOWN AFTER SUNSET.
SMALL CRAFT ADVISORIES HAVE BEEN EXPANDED TO ALL NEARSHORE WATERS OF
LAKE ONTARIO AND REMAIN IN EFFECT FOR LAKE ERIE DUE TO THE EXPECTED
STRONGER WINDS. WAVES WILL BE HIGHEST ON THE EAST END OF LAKE ERIE.

A COLD FRONT WILL THEN SETTLE SOUTH ACROSS THE REGION LATE TONIGHT
AND FRIDAY MORNING. THIS WILL DEVELOP ANOTHER ROUND OF SMALL CRAFT
CONDITIONS FOR THE SOUTHEASTERN SHORES OF LAKE ONTARIO WITH VEERING
FRESH TO MODERATE WINDS WITHIN A COLD ADVECTIVE REGIME ENCOURAGING
WAVES IN EXCESS OF 4 FEET INTO FRIDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR
         LOZ043-044.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         LOZ042-045.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...APFFEL
LONG TERM...JJR
AVIATION...RSH/SMITH
MARINE...SMITH
Hazardous weather outlook, Mar 17, 5:57 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
557 PM EDT THU MAR 17 2016

NYZ001>008-010>014-019>021-085-182200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
557 PM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-182200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
557 PM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Mar 17, 1:24 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
124 PM EDT THU MAR 17 2016

NYZ008-171800-
LEWIS-
124 PM EDT THU MAR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEWIS COUNTY...

AT 123 PM EDT...A STRONG THUNDERSTORM WAS OVER HIGHMARKET AND MOVING
EAST AT 25 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGHMARKET...LYONSDALE...GREIG...PORT LEYDEN...LYONS FALLS...
CONSTABLEVILLE...TURIN...TALCOTTVILLE...BRANTINGHAM AND MOHAWK HILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4351 7534 4351 7557 4352 7557 4364 7558
      4382 7514 4361 7511
TIME...MOT...LOC 1723Z 254DEG 22KT 4358 7549

REYNOLDS
Local storm report, Mar 17, 1:28 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
128 PM EDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             HIGHMARKET              43.58N  75.53W
03/17/2016  M0.88 INCH       LEWIS              NY   TRAINED SPOTTER

            MOSTLY DIME SIZED HAIL...A FEW STONES TO NICKEL-SIZED.

&&

EVENT NUMBER BUF1600802

WOOD
Special weather statement, Mar 17, 6:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
639 PM EDT THU MAR 17 2016

NYZ010-085-172315-
SOUTHERN ERIE-NORTHERN ERIE-
639 PM EDT THU MAR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE COUNTY...

AT 638 PM EDT...A STRONG THUNDERSTORM WAS 15 MILES SOUTHWEST OF
GRAND ISLAND...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...CLARENCE...LACKAWANNA...
KENMORE...DEPEW...TONAWANDA...AMHERST AND LANCASTER.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 56 AND 49.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4299 7895 4298 7895 4299 7894 4303 7850
      4272 7851 4277 7887 4279 7885 4282 7887
      4284 7886 4287 7889 4295 7891 4295 7893
      4296 7892 4298 7894 4296 7894 4296 7897
      4298 7900
TIME...MOT...LOC 2238Z 274DEG 42KT 4289 7916

RSH
Special weather statement, Mar 17, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
713 PM EDT THU MAR 17 2016

NYZ001-002-010>012-180015-
ORLEANS-NIAGARA-WYOMING-NORTHERN ERIE-GENESEE-
713 PM EDT THU MAR 17 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ORLEANS...
WESTERN GENESEE...NORTHWESTERN WYOMING...NORTHEASTERN ERIE AND
SOUTHEASTERN NIAGARA COUNTIES...

AT 713 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NORTH TONAWANDA TO NEAR WEST SENECA...AND MOVING EAST
AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
LACKAWANNA...BATAVIA...KENMORE...DEPEW AND AMHERST.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 55 AND 48.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4309 7894 4321 7816 4279 7816 4283 7886
      4284 7886 4286 7889 4303 7890 4304 7889
      4302 7892 4306 7893 4305 7889 4307 7893
TIME...MOT...LOC 2313Z 266DEG 45KT 4304 7884 4287 7879

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 9:59 PM EDTSpecial Weather StatementBUFOntario, Wayne31 min
Mar 17, 4:24 AM EDTSmall Craft AdvisoryBUF48 hr
Mar 17, 12:48 PM EDTSpecial Weather StatementBUFLewis42 min
Mar 17, 1:24 PM EDTSpecial Weather StatementBUFLewis36 min
Mar 17, 6:39 PM EDTSpecial Weather StatementBUFErie36 min
Mar 17, 7:43 PM EDTSpecial Weather StatementBUFGenesee47 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.